Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Nitro Paste


  • Please log in to reply
12 replies to this topic

#1 peanut

peanut

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 738 posts

Posted 30 April 2007 - 05:47 PM

After a very painful finger and several more heading that way I was finally perscribed nitro bid paste. I thought it was put on the finger tip but the instructions say at the base of the finger. Hum? Why the base?

I'm going to call my doctor tomorrow but does anyone know how to apply this stuff and what does it do?

peanut

You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...

#2 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,893 posts

Posted 01 May 2007 - 04:59 AM

Hi Peanut,

He must be giving this to you to increase circulation. It's used quite often in cardiac conditions. The benefits of nitrates and nitrites result from dilation of arterioles and veins in the periphery, which increase circulation. So to put it at the base makes sense to me, as he/she wants circulation to move up the finger.

Please do call your doctor though I'd like to know what they say.
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#3 bookworm

bookworm

    Silver Member

  • Members
  • PipPipPipPip
  • 292 posts
  • Location:Texas

Posted 01 May 2007 - 06:24 PM

Hi, Peanut!

When I had a bad finger ulcer I was prescribed nitro cream, too, and was also told to apply it at the base of the finger. I can't remember exactly why because this was awhile back, but I do remember being told to put it there.

I don't know how severe your ulcer is, but mine was really bad. On a pain scale of 1-10, with 10 being the worst, I'd say my pain was 11 or 12! The nitro cream was one of many things prescribed that did absolutely no good for me. I hope it works better for you. I have seen that others on this board did get some relief from it.

I mention it, not to be negative, but just so you'll know that there are more things that can be done if that doesn't work! You have the right to pain relief!! After spending all sorts of money on meds that didn't work, either to start the ulcer to healing or to relieve my pain, I finally was sent to a pain management doctor who seemed to know exactly what to do! (Amazing!) He took me straight to the operating room and did a "ganglion block" and I was given some strong pain killers. After weeks of agonizing pain, I finally got some relief! Wow! I'll never forget the feeling.

That was a few years back. After that ulcer healed (after getting gangrene and eating off the end of my finger), I began getting another one on the other hand. This time, doctors had started using Viagra to control this problem and my doctor knew about it and prescribed it for me. It's very expensive, but it worked like a miracle for me and I haven't had a serious ulcer since then. I was later changed to Cialis because it lasts longer, but it works great too.

Good luck. You have my sympathy. Those ulcers are awful!

Mary in Texas


#4 kramer57

kramer57

    Senior Bronze Member

  • Members
  • PipPipPip
  • 82 posts
  • Location:Michigan

Posted 08 May 2007 - 12:41 AM

Hi Peanut,

I use Nitro paste for my Raynauds too. My rheumatologist's instructions were to put a thin line across the top of my hand, just below the knuckles. He said that will open up the blood vessels that supply blood to the fingers.

I hope it helps you!
Karen

#5 peanut

peanut

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 738 posts

Posted 08 May 2007 - 05:15 AM

Hi all,
I'm not sure if the nitro paste is helping. I put it between my fingers and around my knuckles. I don't feel anything, no tingling or burning just paste on my fingers. Then I wash it off a half an hour later. I don't like the pastiness on my fingers all day. I do that twice a day along with some parafin wax treatments, which are lovely.

peanut.

You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...

#6 Clementine

Clementine

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 684 posts

Posted 08 May 2007 - 06:01 AM

Peanut,
Ugh, sorry about your fingers. How are you working with the ointment on your fingers? I hope they heal soon.
Jen.

#7 CraigR

CraigR

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 438 posts
  • Location:Escondido (near San Diego), Ca

Posted 08 May 2007 - 08:38 AM

I hope the nitro helps. I did not find it very useful - but there are many good peripheral dilator medications - many mentioned on this forum. I've found nifedipine (adalat, procardia) helpful, as well as prazosin (minipress). Rheumatologists seldom seem to recommend prazosin, but I have found it to be the most helpful.

These drugs tend to lower blood pressure. I got one of those automatic blood pressure devices (available at pharmacies and department stores) to make sure my pressure didn't go too low.

Craig

#8 peanut

peanut

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 738 posts

Posted 08 May 2007 - 09:16 AM

Hi all,
I've been getting headaches and I read somewhere and nitro paste can cause them. I never really get headaches so nitro may be the culprit.

In my neck of the woods it’s almost 100 so everyone cranks their AC. The AC makes my work is quite chilly till the afternoon. This also makes it difficult for me to tell if the nitro is working. This morning a few of my fingers were blue-ish.

peanut

You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...

#9 Jenny

Jenny

    Bronze Member

  • Members
  • PipPip
  • 14 posts
  • Location:B.C.

Posted 13 May 2007 - 05:42 PM

Hi Peanut,

Did the nitro paste work for your Raynaud's? I have severe Raynaud's, just no gangerene or ulcers just always freezing..

Thanks, Jenny

#10 bookworm

bookworm

    Silver Member

  • Members
  • PipPipPipPip
  • 292 posts
  • Location:Texas

Posted 13 May 2007 - 10:00 PM

Peanut,

I suggest you ask your doctor about Cialis.



Mary in Texas

#11 Joe

Joe

    Bronze Member

  • Members
  • PipPip
  • 15 posts

Posted 05 June 2007 - 07:34 PM

I had serious problems with my hands being absolutely frozen in an 80 degree room. I have severe hardening on my arms and hands. My hands were so cold, they just hurt all the time. I was absolutely miserable. I also started getting ulcers on my knuckles. I would get a little white dot or line on my knuckle and then it would turn into a sore that never heals.

I started using the Nitro Bid 2% cream and it really works for me. I use it two times a day on my hands and arms from the elbows down. My hands are no longer cold and it works in a couple of minutes. The white dots on two knuckles never turned into ulcers and a month after using it regularly, I have actually seen about 4 inches of softening on my arms. Not sure if it is a coincidence. I have had scleroderma and Raynauds for 1 year. If you use too much you get a headache and you could get dizzy or pass out I am told but my Dr. says if that happens, wiping it off with a damp cloth immediately resolves that. I feel if you have my symptoms and use it regularly 2-3 times a day, it will help you.

Joe

#12 jefa

jefa

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,325 posts
  • Location:Scotland

Posted 05 June 2007 - 11:21 PM

Hi, Joe. Welcome to the Sclero Forums. I am glad you have found us and feel comfortable enough to start posting right away, though very sorry to hear about your problems with scleroderma and Raynaud's. As I am sure you will soon learn, this is a great place to share information and support. It would be nice to have you post somthing about yourself in the Getting to Know You thread which is pinned at the top of the list.
Warm wishes,
Jefa

Carrie Maddoux
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

#13 peanut

peanut

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 738 posts

Posted 06 June 2007 - 04:18 AM

Joe,
You're totally right! I was using too much and a little goes a long way. I remember as a girl it being in the 70's-80's and freeezing with 2-3 sweatshirts on. I guess I shoulda got this stuff sooner

Thanks!
peanut

You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...